Alert archive / Idaho / Red Flag Warnings in 2017
Red Flag Warning 1, NWS Pocatello, ID
NWS Pocatello, ID issued this red flag warning at Jun 28, 2017, 2:52 AM MDT for 6 counties in Idaho. It took effect at Jun 28, 2017, 12:00 PM MDT. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 28, 2017, 2:52 AM MDT (08:52 UTC)
- In effect from
- Jun 28, 2017, 12:00 PM MDT
- Expired
- Jun 28, 2017, 2:10 PM MDT
- In force
- 2 hr
- Issued by
- NWS Pocatello, ID
Counties Blaine County, ID, Butte County, ID, Jerome County, ID, Lincoln County, ID, Minidoka County, ID, Power County, ID
The radar
The Pocatello radar (KSFX), 80 km from the middle of the area, began a volume at 08:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 2:20 PM MDT | HAIL 1 | 20 Se Craters Of Moon, ID | QUARTER SIZE HAIL ON MINIDOKA TO ARCO ROAD. REPORT FROM THE PUBLIC POSTED ON KMVT CHIEF METEOROLOGIST BRIAN NEUDORFF FACEBOOK PAGE. TIME ESTIMATED BASED ON RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 8.9 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 32 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 3008 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
035 WWUS85 KPIH 280852 RFWPIH URGENT - FIRE WEATHER MESSAGE National Weather Service Pocatello ID 252 AM MDT Wed Jun 28 2017 IDZ425-282100- /O.NEW.KPIH.FW.W.0001.170628T1800Z-170629T0300Z/ Middle Snake River Valley/Twin Falls BLM north of the Snake River- 252 AM MDT Wed Jun 28 2017 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 425... The National Weather Service in Pocatello has issued a Red Flag Warning, which is in effect from noon today to 9 PM MDT this evening. * AFFECTED AREA...Fire weather zone 425. * WIND...WIND GUSTS OF 30 TO 35 MPH ARE EXPECTED THIS AFTERNOON AND EARLY THIS EVENING. * HUMIDITY...MINIMUM HUMIDITY OF 14 TO 17 PERCENT. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. Fires may experience rapid rates of growth. Please advise the appropriate officials or fire crews in the field of the red flag warning for portions of Southeast Idaho. && $$
1 follow-up statement
495 WWUS85 KPIH 282010 RFWPIH URGENT - FIRE WEATHER MESSAGE National Weather Service Pocatello ID 210 PM MDT Wed Jun 28 2017 IDZ425-282115- /O.CAN.KPIH.FW.W.0001.000000T0000Z-170629T0300Z/ Middle Snake River Valley/Twin Falls BLM north of the Snake River- 210 PM MDT Wed Jun 28 2017 ...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 425... The National Weather Service in Pocatello has cancelled the Red Flag Warning. Gusty winds are well below warning thresholds in the majority of the zone and relative humidities have remained well above 15% so the warning is being canceled with the issuance of the afternoon forecast. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Jun 28, 2:39 AM MDT, 13 minutes earlier.
Area forecast discussion, Jun 28, 2:39 AM MDT, 13 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 239 AM MDT Wed Jun 28 2017 .SHORT TERM...Today and Tonight. A few folks are probably waking up to thunder, rain and wind to blow around the garbage cans. As moisture and next wave drops southeast out of Canada into the Northern Rockies, this trend of showers and thunderstorms will remain. Stronger storms will likely initiate later today coming off the central mountains moving into the Snake Plain, with additional strong storms along and east of I-15 into this evening. Gusty winds and hail are possible again along with locally heavy rain. Parameters for isolated severe storms are there again, but perhaps just a tad bit off from yesterday. SPC has the highest potential around Island Park again, but we wouldn't be shocked if a severe storm or two developed elsewhere this afternoon. By tonight, activity will dwindle isolated showers over the central mountains and the Upper Snake Plain and Highlands. Similar to yesterday, outside of thunderstorms the overall pattern is conducive to breezy conditions. Sustained winds of 15-25mph with gusts to 35mph are forecast. We were close to Lake Wind conditions on American Falls Reservoir and we should be just high enough to be over the hump for that, so we are issuing a LAKE WIND ADVISORY for American Falls Reservoir for this afternoon until sunset. Our midweek cooldown continues with 70s/near 80 in the valleys and 50s/60s for the backcountry. Keyes .LONG TERM...Thursday through next Wednesday. As that wave keeps dropping southeast through tomorrow, a few showers and storms are possible around Island Park. Otherwise, it's dry and we will be dry everywhere through Saturday morning. A fast moving storm will kick off isolated storms over the central mountains and Upper Snake Highlands in the afternoon and evening hours. After that, we're back to dry and warmer heading into the Fourth of July. It will be breezy each day into early next week as well. Keyes && .AVIATION...Embedded short-wave feature rotating into the base of a Canadian trough early this morning with attending nocturnal convection advancing through SE Idaho. Numerical models show additional thunderstorm activity sweeping through the CNTRL mountains late this morning and into the Island Park region by around noon with trailing convection firing across the SE mountains later in the afternoon. For now, KSUN may be impacted with the first wave late this morning with KIDA and KDIJ this afternoon and early evening. Main impact here will be gusty outflow winds with thunderstorms near terminals with perhaps a slight chance of temporary MVFR VIS/CIG restrictions if a cell happens to pass directly over the terminal. Huston && .FIRE WEATHER...A low pressure trough will sweep through the region today along with an ill defined surface front and scattered thunderstorms. The thunderstorms are expected to impact primarily the CNTRL and NE mountains early today and then perhaps the SE mountains later this afternoon. Gusty winds are expected throughout SE Idaho this afternoon however the only place with low enough humidity to support a Red Flag is zone 425 (Shoshone area). We will also highlight the gusty winds in the remaining zones. Temperatures bottom out Thursday and begin to warm through the weekend and early next week as a ridge of high pressure builds over the region. One passing system may bring a threat of thunderstorms and breezy conditions to SE Idaho Saturday afternoon/eve otherwise mostly dry conditions should prevail. Huston && .HYDROLOGY...Additional light to moderate precipitation from yesterday and today as well as very warm temperatures from yesterday will help keep flows elevated if not slightly increasing by tomorrow. However, cooler temperatures today and tomorrow will help decrease flows by Friday and Saturday. For those areas with remaining high elevation snow, which is the Central Mountains, Big Lost and the Tetons, they will see increase flows next week after a return of very warm temperatures this weekend into next week. Wyatt && .PIH WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from noon today to 9 PM MDT this evening for IDZ425. Lake Wind Advisory from 1 PM this afternoon to 9 PM MDT this evening for IDZ021. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 2:59 AM MDT | Lake Wind Advisory | PIH | 18 hr | |
| Jun 28, 8:46 AM MDT | River Flood Warning | PIH | Custer | 4 days |
| Jun 28, 12:57 PM MDT | Special Weather Statement | PIH | Blaine | 48 min |
| Jun 28, 1:17 PM MDT | Special Weather Statement | PIH | Bear Lake | 43 min |
| Jun 28, 1:28 PM MDT | River Flood Advisory | PIH | Bonneville, Jefferson, Madison | 50 hr |
| Jun 28, 1:54 PM MDT | Severe Thunderstorm Warning | PIH | Blaine, Minidoka, Power | 37 min |
| Jun 28, 2:09 PM MDT | Special Weather Statement | PIH | Bear Lake | 51 min |
| Jun 28, 2:57 PM MDT | Special Weather Statement | PIH | Bingham | 48 min |
| Jun 28, 3:52 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Blaine, Power | 38 min |
| Jun 28, 4:24 PM MDT | Special Weather Statement | PIH | Caribou | 51 min |
| Jun 28, 4:27 PM MDT | Special Weather Statement | PIH | Fremont | 48 min |
| Jun 28, 4:31 PM MDT | Special Weather Statement | PIH | Bear Lake | 44 min |
| Jun 28, 5:08 PM MDT | Special Weather Statement | PIH | Bingham | 37 min |
Nearby
Red Flag Warnings in Idaho, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.